Alert archive / New Mexico / Wind Advisories in 2014
Wind Advisory 3, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Jan 31, 2014, 1:24 PM MST for Otero County, New Mexico. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2014, 1:24 PM MST (20:24 UTC)
- Expired
- Jan 31, 2014, 9:00 PM MST
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2436 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
014 WWUS74 KEPZ 312024 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 124 PM MST FRI JAN 31 2014 ...STRONG WESTERLY WINDS OVER SOUTHERN NEW MEXICO AND FAR WEST TEXAS... .STRONG WESTERLY WINDS ALOFT WILL MIX DOWN TO THE SURFACE THIS AFTERNOON AND EVENING...CAUSING STRONG WIND GUSTS ACROSS THE AREA. LOW PRESSURE AT THE SURFACE OVER EASTERN NEW MEXICO WILL GENERATE A TIGHT PRESSURE GRADIENT ACROSS THE REGION...HELPING TO INCREASE SUSTAINED WIND SPEEDS. WINDS WILL REACH THE 30 TO 40 MPH RANGE THIS AFTERNOON AND EVENING WITH GUSTS UP TO 50 MPH. THE STRONGEST WINDS WILL BE OVER AND DOWNWIND OF EASTERN SLOPES OF AREA MOUNTAINS. WINDS WILL DIMINISH THIS EVENING INTO EARLY TONIGHT AS A FRONT PUSHES ACROSS THE AREA. NMZ415-416-010400- /O.NEW.KEPZ.WI.Y.0003.140131T2024Z-140201T0400Z/ /O.CON.KEPZ.HW.W.0001.000000T0000Z-140201T0200Z/ SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- INCLUDING THE CITIES OF...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...SACRAMENTO...PINON 124 PM MST FRI JAN 31 2014 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. * TIMING: WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THIS AFTERNOON...GRADUALLY DIMINISHING THIS EVENING. * IMPACT: WINDS MAY BE POTENTIALLY DAMAGING ALONG THE EAST SLOPES OF THE SACRAMENTO MOUNTAINS TODAY. STRONG WINDS WILL BLOW AND SCATTER LIGHT OBJECTS AND COULD BLOW DOWN TREES AND DAMAGE WEAK STRUCTURES. DANGEROUS CROSS WINDS COULD OCCUR THROUGH MOUNTAIN PASSES AND ALONG ROADWAYS. * VISIBILITY: SOME REDUCTION IN VISIBILITY TO 3 TO 4 MILES MAY OCCUR FROM DUST BLOWING FROM THE WHITE SANDS MONUMENT AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ406-408-010400- /O.EXB.KEPZ.WI.Y.0002.000000T0000Z-140201T0400Z/ /O.CON.KEPZ.HW.W.0001.000000T0000Z-140201T0200Z/ UPLANDS OF THE BOOTHEEL-EASTERN BLACK RANGE FOOTHILLS- INCLUDING THE CITIES OF...CLOVERDALE...HILLSBORO...WINSTON 124 PM MST FRI JAN 31 2014 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. * TIMING: WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THIS AFTERNOON AND BEGIN TO DIMINISH THIS EVENING. * IMPACT: WINDS WILL BLOW AND SCATTERED LOOSE OBJECTS. DANGEROUS CROSS WINDS THROUGH MOUNTAIN PASSES AND ALONG ROADWAYS. * VISIBILITY: VISIBILITY MAY BE REDUCED TO 3 TO 4 MILES IN BLOWING DUST. THERE MAY BE LOCALIZED REDUCTIONS TO VISIBILITY OF LESS THAN A MILE NEAR DISTURBED SOIL AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ401>405-407-409>414-417-TXZ418>424-010400- /O.EXT.KEPZ.WI.Y.0002.000000T0000Z-140201T0400Z/ UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- SOUTHWEST DESERT/MIMBRES BASIN-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN... MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA... ANTELOPE WELLS...DEMING...COLUMBUS...TRUTH OR CONSEQUENCES... DERRY...SPACEPORT...GARFIELD...HATCH...RADIUM SPRINGS... LAS CRUCES...VADO...SUNLAND PARK...ALAMOGORDO...TULAROSA... WHITE SANDS MONUMENT...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO... MOUNTAIN PARK...TIMBERON...CROW FLATS...DOWNTOWN...WEST EL PASO... UPPER VALLEY...FORT BLISS...SOCORRO... EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA... DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS... TORNILLO...FORT HANCOCK 124 PM MST FRI JAN 31 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM MST THIS EVENING. * TIMING: WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED THIS AFTERNOON INTO THIS EVENING. * IMPACT: WINDS WILL BLOW AND SCATTERED LOOSE OBJECTS. DANGEROUS CROSS WINDS THROUGH MOUNTAIN PASSES AND ALONG ROADWAYS. * VISIBILITY: VISIBILITY MAY BE REDUCED TO 3 TO 4 MILES IN BLOWING DUST. THERE MAY BE LOCALIZED REDUCTIONS TO VISIBILITY OF LESS THAN A MILE NEAR DISTURBED SOIL AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PARK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Jan 31, 4:42 AM MST, 8 hours 42 minutes earlier.
Area forecast discussion, Jan 31, 4:42 AM MST, 8 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
442 AM MST FRI JAN 31 2014
.SYNOPSIS...
A STRONG WESTERLY FLOW WILL GENERATE WINDY TO VERY WINDY
CONDITIONS ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS TODAY.
WEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS UP TO 60 MPH
POSSIBLE IN SOME AREAS TODAY. HIGHER WIND SPEEDS AND GUSTS WILL BE
POSSIBLE NEAR EAST SLOPES OF AREA MOUNTAINS. BLOWING DUST WILL
OCCUR THIS AFTERNOON WITH VISIBILITIES REDUCED DOWN TO 3 MILES
OVER THE LOWLAND DESERTS. TEMPERATURES WILL BE WARM THIS AFTERNOON.
A FEW MOUNTAIN RAIN AND SNOW SHOWERS WILL BE POSSIBLE FRIDAY NIGHT
THROUGH SUNDAY WITH ONLY LIGHT ACCUMULATIONS EXPECTED. THE
BEGINNING OF NEXT WEEK BRINGS A CHANCE FOR MOUNTAIN SHOWERS AND
COLD LOWLAND RAIN SHOWERS MONDAY NIGHT THROUGH TUESDAY. ANOTHER
STORM SYSTEM IS EXPECTED TOWARD THE END OF NEXT WEEK.
&&
.DISCUSSION...
A STRONG WESTERLY FLOW ALOFT WILL MIX DOWN TO THE SURFACE TODAY.
ALSO...A SURFACE LOW NORTHEAST OF THE AREA WILL TIGHTEN THE
PRESSURE GRADIENT ACROSS THE AREA. THESE FACTORS WILL RESULT IN
INCREASED WIND SPEEDS TODAY. MOST AREAS CAN EXPECT PEAK WEST WIND
SPEEDS BETWEEN 30 AND 40 MPH WITH GUSTS UP TO 55 MPH. LOCATIONS
NEAR THE EAST SLOPES OF LOCAL MOUNTAINS WILL SEE LOCALLY STRONGER
WIND GUSTS UP TO 60 MPH...ESPECIALLY THE NORTHEAST EL PASO METRO
AREA AND WHITE SANDS MISSLE RANGE. AN AREA OF GENERALLY STRONG
WINDS WILL OCCUR ALONG THE EASTERN FLANKS OF THE BLACK RANGE IN
THE GILA REGION AND THE EAST SLOPES THE SACRAMENTO MOUNTAINS TODAY
WITH SUSTAINED WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS UP TO 60
MPH. ALSO STRONG WIND SPEEDS ARE POSSIBLE NEAR THE MOUNTAINS IN
THE BOOT HEEL OF NEW MEXICO TODAY. A HIGH WIND WARNING WILL BE IN
EFFECT FOR THOSE AREAS UNTIL 7 PM. THE REMAINDER OF THE AREA WILL
BE UNDER A HIGH WIND ADVISORY VALID TILL 7 PM. WINDS ARE EXPECTED
TO GRADUALLY DIMINISH BELOW ADVISORY CRITERIA IN THE EVENING.
OUR ACTIVE WEATHER PATTERN WILL CONTINUE TONIGHT AND THIS WEEKEND
AS MOISTURE AND A SERIES OF EMBEDDED WEAK TROUGHS TRANSIT THROUGH
THE AREA. THE FIRST OF THESE SYSTEMS WILL MOVE OVER THE AREA
FRIDAY NIGHT. IT IS A BROAD OPEN TROUGH WITH WEAK DYNAMICS BUT HAS
SOME AVAILABLE MOISTURE. THERE WILL BE A SLIGHT CHANCE OF SHOWERS
FOR THE MOUNTAINS THROUGH SATURDAY FROM THIS SYSTEM. SNOW LEVELS
WILL BE HIGH WITH ONLY LIGHT ACCUMULATIONS ABOVE 7000 FEET. A
SECOND SLIGHTLY STRONGER SYSTEM WILL MOVE THROUGH EARLY SUNDAY
MORNING WITH ANOTHER SLIGHT CHANCE OF HIGH ELEVATION SNOW AND
LOWER ELEVATION RAIN. AGAIN VERY LITTLE ACCUMULATION IS EXPECTED.
THE LOWLANDS WILL REMAIN DRY. TEMPERATURES SATURDAY AND SUNDAY
WILL BE CLOSE TO NORMAL DUE TO CLOUDINESS AND SOMEWHAT COOLER AIR
MASS.
ON MONDAY AFTERNOON A THIRD AND STRONGER TROUGH WILL MOVE INTO
THE AREA WITH A SLIGHT CHANCE OF PRECIP POSSIBLE FOR EVEN THE
LOWLANDS THROUGH TUESDAY. THIS SYSTEM HAS A COLDER AIR MASS
ASSOCIATED WITH IT WITH SNOW LEVELS DROPPING TO 5000 FEET BY
TUESDAY MORNING. MOISTURE IS LIMITED WITH ONLY LIGHT ACCUMULATIONS
EXPECTED. MAYBE AN INCH OR TWO OF SNOW IN THE MOUNTAINS.
WEDNESDAY WILL BE DRIER WITH BELOW NORMAL TEMPERATURES AS YET
ANOTHER SYSTEM APPROACHES THE AREA. LONG RANGE MODELS HAVE THIS
NEXT SYSTEM MOVING INTO THE AREA IN THE LATE THURSDAY THROUGH
FRIDAY TIME FRAME. FOR NOW...THE MODELS INDICATE THIS SYSTEM MAY
BE FAIRLY STRONG AND IT HAS A COLD FRONT ASSOCIATED WITH IT. WHILE
TOO EARLY TO TELL SPECIFICALLY...THIS SYSTEM WILL BE ABLE TO
STREAM MOISTURE INTO THE REGION AHEAD OF IT...POSSIBLY SETTING UP
AN OVERRUNNING SCENARIO WITH THE COLD FRONT. THIS PATTERN COULD
RESULT IN A MIXED PRECIPITATION PATTERN OF RAIN...SLEET AND SNOW
DEPENDING WHERE YOU ARE AT...BUT IT IS TOO EARLY TO CONFIRM THAT
AT THIS TIME.
&&
.AVIATION...VALID 31/12Z-01/12Z...
SCT-BKN HIGH CIRRUS WILL CONTINUE TO STREAM INTO THE AREA.
CEILING HEIGHTS MAY DROP DOWN TO AROUND 15-18KFT. STRENGTHENING
WEST FLOW ALOFT WILL RESULT IN WINDS THAT WILL INCREASE THIS
MORNING AND THROUGH THE AFTERNOON...GENERALLY WSW 25 TO 35 KNOTS
WITH GUSTS IN THE 40 TO 50 KNOT RANGE...AGAIN STRONGEST EAST OF
AREA MOUNTAIN RANGES.
SIGNIFICANT/WIDESPREAD BLOWING DUST THICK ENUF TO LOWER
VISIBILITIES LESS THAN A MILE IS NOT ANTICIPATED... BUT PATCHY
AREAS MAY DEVELOP ESPECIALLY IN AGRICULTURAL AREAS AND NEAR
CONSTRUCTION SITES.
&&
.FIRE WEATHER...
STRONG WEST WINDS WITH PATCHY BLOWING DUST WILL OCCUR TODAY.
WINDS WILL BE STRONGEST ALONG EASTERN SLOPES WITH GUSTS UP TO 60
MPH POSSIBLE THIS AFTERNOON. DEW POINTS HAVE INCREASED RESULTING
IN HIGHER HUMIDITY VALUES...KEEPING THE AREA OUT OF RED FLAG
CONDITIONS...DESPITE THE WINDS.
A SERIES OF UPPER LEVEL DISTURBANCES WILL IMPACT THE AREA THROUGH
EARLY NEXT WEEK. EXPECT CONTINUED WINDY WEATHER TOMORROW BUT WITH
ANOTHER SLIGHT BOOST IN RH VALUES WHICH WILL STAVE OFF RED FLAG
CONDITIONS. TEMPERATURES WILL COOL SLIGHTLY ON SATURDAY AS A
STRONGER DISTURBANCE BRINGS THE RISK OF PRECIP MAINLY TO NORTHERN
NM...BUT PERHAPS GRAZING BY THE GILA REGION OR SACRAMENTO
MOUNTAINS.
A BACKDOOR COLD FRONT WILL ATTEMPT TO PUSH WEST OF THE RIO GRANDE
ON SUNDAY...BUT A STRONGER UPPER LEVEL DISTURBANCE WILL BRING THE
RISK OF MOUNTAIN RAIN AND SNOW SHOWERS...AND ANOTHER ROUND OF GUSTY
SOUTHWEST WINDS TO THE LOWLANDS ON MONDAY. COOLER TEMPERATURES
WILL PREVAIL TUESDAY...WITH UNSETTLED WEATHER RETURNING TOWARDS
THE END OF NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 75 49 65 43 63 / 0 0 0 0 10
SIERRA BLANCA 70 39 64 34 60 / 0 0 0 0 10
LAS CRUCES 69 39 57 35 60 / 0 0 0 0 10
ALAMOGORDO 69 46 59 32 51 / 0 0 0 0 10
CLOUDCROFT 44 26 38 21 34 / 10 10 10 20 10
TRUTH OR CONSEQUENCES 73 42 58 34 55 / 0 0 0 0 10
SILVER CITY 59 39 54 31 54 / 10 10 10 10 10
DEMING 69 38 60 33 62 / 0 10 0 0 10
LORDSBURG 67 38 59 33 59 / 0 10 10 0 10
WEST EL PASO METRO 73 49 63 43 60 / 0 0 0 0 10
DELL CITY 73 39 69 36 57 / 0 0 0 0 10
FORT HANCOCK 75 43 70 43 66 / 0 0 0 0 10
LOMA LINDA 67 40 63 34 57 / 0 0 0 0 10
FABENS 73 41 68 39 62 / 0 0 0 0 10
SANTA TERESA 71 42 61 35 58 / 0 0 0 0 10
WHITE SANDS HQ 70 44 62 42 57 / 0 0 0 0 10
JORNADA RANGE 68 31 61 28 58 / 0 0 0 0 10
HATCH 65 40 57 37 57 / 0 0 0 0 10
COLUMBUS 70 44 60 40 62 / 0 0 0 0 10
OROGRANDE 72 38 64 32 56 / 0 0 0 0 10
MAYHILL 57 39 51 26 42 / 10 10 10 20 10
MESCALERO 58 28 49 23 44 / 10 10 10 20 10
TIMBERON 54 32 51 25 46 / 10 10 10 10 10
WINSTON 59 31 53 24 55 / 10 10 10 10 10
HILLSBORO 66 42 56 37 54 / 0 10 0 10 10
SPACEPORT 62 32 60 33 56 / 0 0 0 0 10
LAKE ROBERTS 57 34 55 23 54 / 10 10 10 10 10
HURLEY 62 36 55 30 55 / 10 10 10 0 10
CLIFF 63 33 61 20 60 / 10 10 10 10 10
MULE CREEK 60 18 58 14 58 / 10 10 10 10 10
FAYWOOD 63 36 55 32 54 / 0 10 10 10 10
ANIMAS 69 41 62 35 60 / 0 10 0 0 10
HACHITA 70 36 60 31 58 / 0 10 0 0 10
ANTELOPE WELLS 73 40 66 38 60 / 0 0 0 0 10
CLOVERDALE 65 43 58 37 56 / 0 10 10 10 10
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY UNTIL 7 PM MST THIS EVENING FOR NMZ412-413.
WIND ADVISORY FROM 8 AM THIS MORNING TO 7 PM MST THIS EVENING
FOR NMZ401>405-407-409>411-414-417.
HIGH WIND WARNING FROM 8 AM THIS MORNING TO 7 PM MST THIS
EVENING FOR NMZ406-408-415-416.
WIND ADVISORY UNTIL 8 AM MST THIS MORNING FOR NMZ415-416.
TX...WIND ADVISORY UNTIL 7 PM MST THIS EVENING FOR TXZ419.
WIND ADVISORY FROM 8 AM THIS MORNING TO 7 PM MST THIS EVENING
FOR TXZ418-420>424.
&&
04/04Hazardous weather outlook, Jan 31, 6:25 AM MST, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 625 AM MST FRI JAN 31 2014 NMZ401>417-TXZ418>424-011330- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 625 AM MST FRI JAN 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT STRONG WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH WILL OCCUR ACROSS THE AREA TODAY. EAST SLOPE AREAS OF THE BLACK RANGE IN THE GILA REGION AND THE SACRAMENTO MOUNTAINS AS WELL AS THE BOOTHEEL REGION OF NEW MEXICO WILL SEE WIND SPEEDS REACH HIGH WIND WARNING CRITERIA WITH SUSTAINED WIND SPEEDS OF 35 TO 45 MPH WITH POSSIBLE GUSTS UP TO 60 MPH. BLOWING DUST WILL REDUCE VISIBILITIES DOWN TO 3 TO 4 MILES IN GENERAL WITH LOCALIZED VISIBILITIES OF LESS THAN A MILE NEAR DISTURBED SOIL AREAS. WINDS WILL GRADUALLY DIMINISH THIS EVENING. IN ADDITION...THERE WILL BE A SLIGHT CHANCE OF RAIN AND HIGH ELEVATION SNOW SHOWERS IN THE GILA REGION TONIGHT WITH ONLY LIGHT ACCUMULATIONS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SERIES OF WEAK EMBEDDED SHORT WAVE TROUGHS WILL GENERATE A SLIGHT CHANCE OF RAIN SHOWERS AND HIGH ELEVATION SNOW SHOWERS FOR THE MOUNTAIN ZONES THIS WEEKEND. THE LOWLAND DESERTS WILL REMAIN DRY. ANOTHER STRONGER SYSTEM MAY GENERATE LIGHT SHOWERS AND MOUNTAIN SNOW SHOWERS MONDAY NIGHT THROUGH TUESDAY. SNOW LEVELS WILL DROP TO AROUND 5000 FEET TUESDAY MORNING WITH GENERALLY LIGHT ACCUMULATIONS OF AN INCH OR LESS EXPECTED. ANOTHER STRONGER STORM SYSTEM WILL APPROACH THE AREA THURSDAY. AS IT DOES IT WILL PULL UP MOISTER ACROSS THE AREA FOR A SLIGHT CHANCE OF SHOWERS. AT THE SAME TIME A COLD FRONT WILL PUSH INTO THE AREA FROM THE EAST... INCREASING THE POSSIBILITY OF A MIX OF PRECIPITATION TYPES LIKE RAIN...SLEET AND SNOW FOR THE AREA. .SPOTTER INFORMATION STATEMENT... LUNDEEN
Nearby
Wind Advisories in New Mexico, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.